Alert archive / West Virginia / Wind Advisories in 2013

Wind Advisory 8, NWS Pittsburgh, PA

October 31, 2013

NWS Pittsburgh, PA issued this wind advisory at Oct 31, 2013, 12:12 PM EDT. It took effect at Nov 1, 2013, 12:00 AM EDT. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 12:12 PM EDT (16:12 UTC)
In effect from
Nov 1, 2013, 12:00 AM EDT
Expired
Nov 1, 2013, 1:03 AM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS71 KPBZ 311612
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1212 PM EDT THU OCT 31 2013


MDZ001-WVZ023-041-010015-
/O.NEW.KPBZ.WI.Y.0008.131101T0400Z-131101T1100Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
1212 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 12 AM TO 7 AM FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 AM TO 7 AM FRIDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...2 AM TO 6 AM. 

* IMPACTS...SCATTERED TREE AND POWER FLUCTUATIONS CAN BE EXPECTED.
  LOOSE OUTDOOR FURNITURE...TRASH CANS...AND HALLOWEEN DECORATIONS
  WILL BE BLOWN AROUND IF NOT PROPERLY SECURE. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH -
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

98
2 follow-up statements
285 
WWUS71 KPBZ 312115
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT THU OCT 31 2013

MDZ001-WVZ023-041-010515-
/O.CON.KPBZ.WI.Y.0008.131101T0400Z-131101T1100Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
515 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...2 AM TO 6 AM.

* IMPACTS...POSSIBLE BROKEN TREE BRANCHES AND POWER FLUCTUATIONS.
  LOOSE OUTDOOR FURNITURE AND TRASH CANS SHOULD BE PROPERLY
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
334 
WWUS71 KPBZ 010503
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 AM EDT FRI NOV 1 2013


MDZ001-WVZ023-041-010615-
/O.CAN.KPBZ.WI.Y.0008.000000T0000Z-131101T1100Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
103 AM EDT FRI NOV 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

THE WIND ADVISORY IN EFFECT FOR GARRETT...PRESTON...AND TUCKER
COUNTIES HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED AND IS NOW IN EFFECT UNTIL 6AM EDT...WITH
THE PRIMARY THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:01 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 31, 10:01 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1001 AM EDT THU OCT 31 2013

.SYNOPSIS...
A STRONG COLD FRONT CROSSES TONIGHT ENDING THE STRING OF WARM
LATE OCTOBER WEATHER. GUSTY WINDS AND RAIN CAN BE EXPECTED
OVERNIGHT. HIGH PRESSURE RETURNS FRIDAY BEFORE ANOTHER LOW
PRESSURE GENERATES SHOWERS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AREA SQUARELY IN THE WARM SECTOR WITH A LULL IN THE ACTIVITY UNTIL
THE NEXT SHORTWAVE CROSSES THIS AFTERNOON GENERATING SCT SHOWERS. WELL
ADVERTISED COLD FRONT STILL PROGGED TO PASS TONIGHT WHICH BRINGS
SEVERAL FORECAST CHALLENGES. EACH OF THEM BROKEN DOWN IN THE
SUBSEQUENT PARAGRAPHS.

WINDS:
LATEST HI RES WIND GUST OUTPUT CONCUR WITH LATEST BUFR SOUNDINGS
AND OUR LOCAL WIND GUST STUDY KEEPING VALUES JUST BELOW THE 46
MPH WIND GUST THRESHOLD FOR AN ADVISORY. H8 WINDS PEAK BTWN 3Z W
6Z MTNS AROUND 70KTS. DESPITE WARM ADVECTION AND THE TENDENCY FOR
WIND SPEEDS NOT TO MIX DOWN...FEEL THERE WILL BE ENOUGH MIXING
ALONG THE RIDGE TOPS TO INSERT 40KTS INTO THE GRIDS...HOWEVER WITH
MUCH OF THE COUNTY HAVING SPEEDS LOWER THAN THAT...NO WIND
ADVISORY WAS ISSUED.

GUSTY SHOWERS:
ALL DETERMINISTIC MODELS SIMULATED REFLECTIVITY PROGS ILLUSTRATE
CONVECTIVE MODES TO BE A NARROW COLD FRONTAL RAIN BAND. WHEN YOU
OVERLAY THE REFLECTIVITY WITH THE FORECAST WIND GUSTS...YOU CAN SEE
POTENTIAL FOR BRIEF GUSTS IN EXCESS OF 40KTS. MOST REMAINING
LEAVES WILL FALL DUE TO TONIGHT/S WEATHER SYSTEM. AS RAIN FALLS
ON TOP...SECONDARY ROADS COULD BE SLICK DUE TO THE WET LEAVES
COVERING A GOOD PART OF THE ROADS.

THUNDERSTORMS:
THERMODYNAMIC PROFILES REMAIN MARGINAL AT BEST WITH MU-CAPES
VALUES LESS THAN 0.3 KJKG-1. WITH EQL HEIGHTS BELOW -20C...IT WILL
BE HARD TO GET LIGHTNING GIVEN ICE WON/T BE TOSSED IN A FAVORED
REGION. THIS IS CONFIRMED BY THE LPI PARAMETER FROM THE NAM12 AND
GFS MODELS. THUS CONTINUED WITH A SCHC MENTION OF THUNDER ALIGNED
WITH THE PEAK OF ELEVATED CAPE VALUES AHEAD OF THE FRONT. SHEAR
VALUES RARELY GET HIGHER THAN THEY ARE FORECAST TONIGHT.

UPDATE CHANGES:
NOT MUCH CHANGE OUTSIDE TWEAKING NEAR TERM POP GRIDS TO TIGHTEN
UP GRADIENTS AND INCREASE WIND GUSTS ABOVE 2500 FEET A LITTLE
DURING THE EVENING AND OVERNIGHT HOURS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE THREAT FOR STRONGER WIND GUSTS SHOULD HAVE PASSED BY SUNRISE
FRIDAY MORNING...WITH THE COLD FRONT AND PRECIPITATION TO THE EAST
BY NOON. GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE DAY ON
FRIDAY. WITH WIND DIRECTION REMAINING SOUTHWEST...LAKE EFFECT
PRECIPITATION SHOULD NOT BE A CONCERN FRIDAY AFTERNOON INTO FRIDAY
NIGHT. AN UPPER LEVEL TROUGH WILL DROP ACROSS THE GREAT LAKES LATE
FRIDAY INTO SATURDAY...BRINGING SCATTERED SHOWERS TO ALL LOCATIONS.
AS THE TROUGH MOVES EAST SATURDAY NIGHT AND FLOW BECOMES
NORTHWESTERLY OFF LAKE ERIE...SHOWERS SHOULD THEN BECOME MORE
CONTAINED TO FAVORABLE LOCATIONS ALONG INTERSTATE 80 AND THE
PA/WV/MD RIDGES. CANNOT RULE OUT THE POSSIBILITY FOR SOME SNOW
MIXING IN AFTER MIDNIGHT. WHILE TEMPERATURES WILL BE NEAR NORMAL
ON FRIDAY...REINFORCING COLD AIR ON SATURDAY SHOULD DROP
TEMPERATURES BELOW NORMAL FOR SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BELOW AVERAGE TEMPERATURES ON SUNDAY WILL TREND UPWARDS THROUGH
THE FIRST HALF OF NEXT WEEK AS RIDGING BUILDS IN FROM THE WEST.
DAYTIME MAX TEMPS LOOK TO BE APPROXIMATELY 5 DEGREES ABOVE NORMAL
BY WEDNESDAY. THE NEXT LOW PRESSURE SYSTEM TO IMPACT THE REGION
IS NOT EXPECTED UNTIL LATE WEDNESDAY / THURSDAY BASED ON LATEST
MODEL CONSENSUS.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
HIGH TO MEDIUM CONFIDENCE FORECAST. VFR WEATHER UNTIL SHOWERS
ARRIVE AHEAD OF THE FRONT THIS AFTN. INITIALLY EXPECT MVFR
RESTRICTIONS DURING THE LATE AFTERNOON - EVENING TIME FRAME.
STRONG WINDS TONIGHT WILL KEEP CIGS AND VIS MVFR...BUT CAN NOT
RULE OUT A 15-30 MINUTE WINDOW OF IFR VIS AT ANY TERMINAL WITH A
MODERATE TO HEAVY SHOWER...ESPECIALLY A SHOWERS THAT IS
IMMEDIATELY AHEAD OF THE FRONT.

SOUTHERLY WINDS WILL GUST IN THE 20 TO LOW 30 KT RANGE THIS
AFTERNOON THROUGH FRIDAY MORNING. GREATEST SUSTAIN VALUES WILL BE
BTWN 0-12Z FRI AS THE COLD FRONT CROSSES. WINDS WILL SHIFT FROM S /180/
TO WSW /230/ BEHIND THE COLD FRONT. TIMING OF FRONTAL PASSAGE
COULD VARY BY 1-3 HRS FROM WHAT IS CURRENTLY DEPICTED.

.OUTLOOK.../TODAY THROUGH MONDAY/...
BRIEF RESTRICTIONS IN SHOWERS ARE POSSIBLE SATURDAY AND SUNDAY
WITH LOW PRESSURE CROSSING THE UPPER OHIO VALLEY.

&&

.CLIMATE...
RECORD HIGHS FOR HALLOWEEN ARE SAFE FOR ANOTHER YEAR WITH VALUES
WELL INTO THE 70S AND LOWER 80S.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

SYNOPSIS...98
NEAR TERM....98
CLIMATE...98
AVIATION...98
Hazardous weather outlook, Oct 31, 4:29 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT THU OCT 31 2013

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-011200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
429 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE AFTER MIDNIGHT IN STRONG
SHOWERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ074-076-WVZ023-041-011200-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
429 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE TONIGHT AT HIGHER
ELEVATIONS...ESPECIALLY ALONG RIDGES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.